Alert archive / California / Wind Advisories in 2022

Wind Advisory 17, NWS Phoenix, AZ

April 10, 2022Imperial County, Riverside County, San Bernardino County, California

NWS Phoenix, AZ issued this wind advisory at Apr 10, 2022, 1:12 PM PDT for Imperial County, Riverside County, San Bernardino County, California. It took effect at Apr 10, 2022, 5:00 PM PDT. It was in force for 37 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2022, 1:12 PM PDT (20:12 UTC)
In effect from
Apr 10, 2022, 5:00 PM PDT
Expired
Apr 12, 2022, 6:23 AM PDT
In force
37 hr
Issued by
NWS Phoenix, AZ

Counties Imperial County, CA, Riverside County, CA, San Bernardino County, CA

The radar

The San Diego radar (KNKX), 154 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2022-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2022-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
796 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

419 
WWUS75 KPSR 102012
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
112 PM MST Sun Apr 10 2022

CAZ562-112000-
/O.NEW.KPSR.WI.Y.0017.220411T0000Z-220412T1200Z/
Imperial County Southwest-
112 PM PDT Sun Apr 10 2022

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT
TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50-60 mph 
  expected.

* WHERE...Southwest corner of Imperial County.

* WHEN...From 5 PM this afternoon to 5 AM PDT Tuesday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne. Minor tree damage 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
5 follow-up statements
405 
WWUS75 KPSR 110832
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
132 AM MST Mon Apr 11 2022

CAZ562-112215-
/O.NEW.KPSR.HW.W.0003.220412T0000Z-220412T1200Z/
/O.EXT.KPSR.WI.Y.0017.000000T0000Z-220412T0000Z/
Imperial County Southwest-
132 AM PDT Mon Apr 11 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...
...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM
PDT TUESDAY...

* WHAT...For the High Wind Warning, west winds 35 to 45 mph with
  gusts up to 70 mph expected. For the Wind Advisory, southwest 
  winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Southwest corner of Imperial County.

* WHEN...For the High Wind Warning, from 5 PM this afternoon to 
  5 AM PDT Tuesday. For the Wind Advisory, until 5 PM PDT this 
  afternoon.

* IMPACTS...Very difficult driving conditions, especially for 
  larger vehicles traveling along roads with crosswinds. Light, 
  unsecured objects will become airborne. Moderate tree and 
  minor structural damage possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage. In addition,
strong winds over desert areas could result in briefly lowered
visibilities to well under a mile at times in blowing dust or
blowing sand. Use extra caution.

&&

$$

CAZ560-563>567-112215-
/O.EXB.KPSR.WI.Y.0017.220412T0000Z-220412T0600Z/
Joshua Tree NP West-Salton Sea-Chuckwalla Mountains-
Imperial County Southeast-Imperial County West-Imperial Valley-
Including the cities of Cottonwood Visitor, 
Lost Horse-Keys Village, Desert Shores, 
Imperial Hot Mineral Springs, Coolidge Springs, Salton City, 
Winona, Coyote Wells, Plaster City, El Centro, Calexico, 
Alamorio, and Brawley
132 AM PDT Mon Apr 11 2022

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT
THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Western portion of Joshua Tree National Park, Salton 
  Sea, Chuckwalla Mountains, Southeastern Imperial County, 
  Western Imperial County and Imperial Valley.

* WHEN...From 5 PM this afternoon to 11 PM PDT this evening.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
109 
WWUS75 KPSR 111958
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
1258 PM MST Mon Apr 11 2022

CAZ562-120800-
/O.EXT.KPSR.HW.W.0003.220412T0000Z-220412T1500Z/
/O.CON.KPSR.WI.Y.0017.000000T0000Z-220412T0000Z/
Imperial County Southwest-
1258 PM PDT Mon Apr 11 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...
...HIGH WIND WARNING NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO
8 AM PDT TUESDAY...

* WHAT...For the High Wind Warning, west winds 35 to 45 mph with
  gusts up to 70 mph expected. For the Wind Advisory, west winds 
  25 to 35 mph with gusts up to 55 mph.

* WHERE...Southwest corner of Imperial County.

* WHEN...For the Wind Advisory, until 5 PM PDT this afternoon. For
  the High Wind Warning, from 5 PM this afternoon to 8 AM PDT 
  Tuesday. 

* IMPACTS...Very difficult driving conditions, especially for 
  larger vehicles traveling along roads with crosswinds. Light, 
  unsecured objects will become airborne. Moderate tree and 
  minor structural damage possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage. In addition,
strong winds over desert areas could result in briefly lowered
visibilities to well under a mile at times in blowing dust or
blowing sand. Use extra caution.

&&

$$

CAZ561-568>570-120800-
/O.EXB.KPSR.WI.Y.0017.220412T0000Z-220412T1500Z/
Joshua Tree NP East-Chiriaco Summit-Palo Verde Valley-
Chuckwalla Valley-
Including the cities of Chiriaco Summit, Blythe, Palo Verde, 
Ripley, and Midland
1258 PM PDT Mon Apr 11 2022

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM PDT
TUESDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Eastern portion of Joshua Tree National Park, Chiriaco 
  Summit, Palo Verde Valley and Chuckwalla Valley.

* WHEN...From 5 PM this afternoon to 8 AM PDT Tuesday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ560-563>567-120800-
/O.EXT.KPSR.WI.Y.0017.220412T0000Z-220412T1500Z/
Joshua Tree NP West-Salton Sea-Chuckwalla Mountains-
Imperial County Southeast-Imperial County West-Imperial Valley-
Including the cities of Cottonwood Visitor, 
Lost Horse-Keys Village, Desert Shores, 
Imperial Hot Mineral Springs, Coolidge Springs, Salton City, 
Winona, Coyote Wells, Plaster City, El Centro, Calexico, 
Alamorio, and Brawley
1258 PM PDT Mon Apr 11 2022

...WIND ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM
PDT TUESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Imperial Valley, Salton Sea, Western portion of Joshua 
  Tree National Park, Western Imperial County, Southeastern 
  Imperial County and Chuckwalla Mountains.

* WHEN...From 5 PM this afternoon to 8 AM PDT Tuesday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
172 
WWUS75 KPSR 120549
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
1049 PM MST Mon Apr 11 2022

CAZ562-121500-
/O.CON.KPSR.HW.W.0003.000000T0000Z-220412T1500Z/
Imperial County Southwest-
1049 PM PDT Mon Apr 11 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM PDT TUESDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 70 mph.

* WHERE...Southwest corner of Imperial County.

* WHEN...Until 8 AM PDT Tuesday.

* IMPACTS...Very difficult driving conditions, especially for 
  larger vehicles traveling along roads with crosswinds. Light, 
  unsecured objects will become airborne. Moderate tree and 
  minor structural damage possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage. In addition,
strong winds over desert areas could result in briefly lowered
visibilities to well under a mile at times in blowing dust or
blowing sand. Use extra caution.

&&

$$

CAZ563-566-567-121500-
/O.NEW.KPSR.DU.Y.0012.220412T0549Z-220412T0800Z/
/O.CON.KPSR.WI.Y.0017.000000T0000Z-220412T1500Z/
Salton Sea-Imperial County West-Imperial Valley-
Including the cities of Desert Shores, Coolidge Springs, 
Salton City, Winona, Coyote Wells, Plaster City, El Centro, 
Calexico, Alamorio, and Brawley
1049 PM PDT Mon Apr 11 2022

...BLOWING DUST ADVISORY IN EFFECT UNTIL 1 AM PDT TUESDAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT TUESDAY...

* WHAT...For the Blowing Dust Advisory, visibility between one 
  quarter mile and one mile in blowing dust. For the Wind 
  Advisory, west winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Salton Sea, Western Imperial County and Imperial 
  Valley.

* WHEN...For the Blowing Dust Advisory, until 1 AM PDT Tuesday. 
  For the Wind Advisory, until 8 AM PDT Tuesday.

* IMPACTS...Hazardous driving conditions due to reduced 
  visibility. Difficult driving conditions, especially for 
  larger vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne. Minor tree damage 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be ready for a sudden drop in visibility. If you encounter
blowing dust or blowing sand on the roadway or see it
approaching, pull off the road as far as possible and put your
vehicle in park. Turn the lights all the way off and keep your
foot off the brake pedal.

Remember, pull aside, stay alive.

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ560-561-564-565-568>570-121500-
/O.CON.KPSR.WI.Y.0017.000000T0000Z-220412T1500Z/
Joshua Tree NP West-Joshua Tree NP East-Chuckwalla Mountains-
Imperial County Southeast-Chiriaco Summit-Palo Verde Valley-
Chuckwalla Valley-
Including the cities of Cottonwood Visitor, 
Lost Horse-Keys Village, Imperial Hot Mineral Springs, 
Chiriaco Summit, Blythe, Palo Verde, Ripley, and Midland
1049 PM PDT Mon Apr 11 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT TUESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Palo Verde Valley, Chiriaco Summit, Eastern portion of 
  Joshua Tree National Park, Western portion of Joshua Tree 
  National Park, Chuckwalla Valley, Southeastern Imperial County 
  and Chuckwalla Mountains.

* WHEN...Until 8 AM PDT Tuesday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
947 
WWUS75 KPSR 120758
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
1258 AM MST Tue Apr 12 2022

CAZ563-566-567-121500-
/O.EXP.KPSR.DU.Y.0012.000000T0000Z-220412T0800Z/
/O.CON.KPSR.WI.Y.0017.000000T0000Z-220412T1500Z/
Salton Sea-Imperial County West-Imperial Valley-
Including the cities of Desert Shores, Coolidge Springs, 
Salton City, Winona, Coyote Wells, Plaster City, El Centro, 
Calexico, Alamorio, and Brawley
1258 AM PDT Tue Apr 12 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...BLOWING DUST ADVISORY WILL EXPIRE AT 1 AM PDT EARLY THIS
MORNING...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Imperial Valley, Salton Sea and Western Imperial 
  County.

* WHEN...Until 8 AM PDT this morning.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ562-121500-
/O.CON.KPSR.HW.W.0003.000000T0000Z-220412T1500Z/
Imperial County Southwest-
1258 AM PDT Tue Apr 12 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS
MORNING...

* WHAT...West winds 25 to 35 mph with gusts up to 65 mph.

* WHERE...Southwest corner of Imperial County.

* WHEN...Until 8 AM PDT this morning.

* IMPACTS...Very difficult driving conditions, especially for 
  larger vehicles traveling along roads with crosswinds. Light, 
  unsecured objects will become airborne. Moderate tree and 
  minor structural damage possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage. In addition,
strong winds over desert areas could result in briefly lowered
visibilities to well under a mile at times in blowing dust or
blowing sand. Use extra caution.

&&

$$

CAZ560-561-564-565-568>570-121500-
/O.CON.KPSR.WI.Y.0017.000000T0000Z-220412T1500Z/
Joshua Tree NP West-Joshua Tree NP East-Chuckwalla Mountains-
Imperial County Southeast-Chiriaco Summit-Palo Verde Valley-
Chuckwalla Valley-
Including the cities of Cottonwood Visitor, 
Lost Horse-Keys Village, Imperial Hot Mineral Springs, 
Chiriaco Summit, Blythe, Palo Verde, Ripley, and Midland
1258 AM PDT Tue Apr 12 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

* WHAT...West to northwest winds 15 to 25 mph with gusts up to 45
  mph.

* WHERE...Palo Verde Valley, Chiriaco Summit, Eastern portion of 
  Joshua Tree National Park, Western portion of Joshua Tree 
  National Park, Chuckwalla Valley, Southeastern Imperial County 
  and Chuckwalla Mountains.

* WHEN...Until 8 AM PDT this morning.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
807 
WWUS75 KPSR 121323
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
623 AM MST Tue Apr 12 2022

CAZ560-561-563>570-121430-
/O.CAN.KPSR.WI.Y.0017.000000T0000Z-220412T1500Z/
Joshua Tree NP West-Joshua Tree NP East-Salton Sea-
Chuckwalla Mountains-Imperial County Southeast-
Imperial County West-Imperial Valley-Chiriaco Summit-
Palo Verde Valley-Chuckwalla Valley-
623 AM PDT Tue Apr 12 2022

...WIND ADVISORY IS CANCELLED...

The Wind Advisory has been cancelled as winds have fallen below 
advisory levels. Breezy conditions will continue across the area.

$$

CAZ562-121500-
/O.CON.KPSR.HW.W.0003.000000T0000Z-220412T1500Z/
Imperial County Southwest-
623 AM PDT Tue Apr 12 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS
MORNING...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...Southwest corner of Imperial County.

* WHEN...Until 8 AM PDT this morning.

* IMPACTS...Very difficult driving conditions, especially for 
  larger vehicles traveling along roads with crosswinds. Light, 
  unsecured objects will become airborne. Moderate tree and 
  minor structural damage possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage. In addition,
strong winds over desert areas could result in briefly lowered
visibilities to well under a mile at times in blowing dust or
blowing sand. Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 10, 10:45 AM PDT, 2 hours 27 minutes earlier.

Area forecast discussion, Apr 10, 10:45 AM PDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
1045 AM MST Sun Apr 10 2022

.UPDATE...18Z Aviation Discussion.

&&

.SYNOPSIS...
A cooling trend will begin today and continue through the first
half of the week as a series of weather disturbances move across
the western states. Along with the cooler temperatures, periods of
breezy to windy conditions are expected, especially on Monday and
Tuesday. A few showers will also be possible across the higher
terrain north and east of Phoenix on Tuesday. Lighter winds and a
warming trend with temperatures returning to around normal are
expected for the latter half of the week.

&&

.DISCUSSION...
Saturday's temperatures were well above normal across the area,
but a pattern shift is underway across the region. Broad upper
level troughing has now taken over across the Western U.S. which
has considerably lowered our heights aloft and will lead to
gradual cooling starting today. The cooling today will bring
daytime highs down to around 90 degrees for the lower deserts, or
only around five degrees above normal.

Gusty winds will be the main forecast concern over the next
several days as the broad troughing remains in place and a series
of embedded shortwaves move through the trough. Winds today will
be very similar to yesterday with gusts mostly during the
afternoon hours and at times reaching up to 25-30 mph. The dry air
already in place will combine with the winds to bring elevated
fire weather conditions for much of the afternoon across a good
portion of south-central and southeast Arizona.

The most significant shortwave trough is still set to impact the
region Monday into Tuesday, but model ensembles have mostly come
to the conclusion most of the energy will miss us to the north as
the main PV anomaly is likely to move through the Four Corners
area on Tuesday. Gusty winds will definitely be a big part our
weather early this week, but rain chances will be very minimal and
should be confined to the high terrain north and east of Phoenix.
The more northerly track has not only impacted our rain chances,
but also has lowered our strong wind potential slightly. Winds
late Monday afternoon into early evening are still expected to
gust to between 30-35 mph for the majority of the area, but the
threat for advisory level winds has dropped off some. However,
very similar to today, elevated fire weather conditions could be
realized for a short period Monday afternoon but RHs on Monday
should be around 5% higher than this afternoon.

A modest cold front is forecast to progress through the area
Tuesday morning turning winds out of the west northwest, while
ushering in dry air through the rest of the day. By late
afternoon, surface dew points could fall into the single digits
across the western deserts to below 20 degrees in the Phoenix
area. Winds will again become very gusty Tuesday afternoon,
especially across south-central and eastern Arizona where gusts
of 30-40 mph will be very possible. Elevated fire weather
conditions are again likely over portions of the area late
Tuesday afternoon due to the gusty winds and RHs dropping to
around 10-15% over the lower deserts. Temperatures Tuesday will be
considerably cooler with highs likely only in the mid 70s and
overnight lows even dropping into the 40s for the bulk of the
lower deserts.

For the latter half of the week, the weather pattern will settle
down across our region, but we will initially remain on the
southern periphery of a broad trough before transitioning to zonal
flow. This will provide a modest warming trend Wednesday into
Thursday boosting temperatures back to around normals, but we
should see temperatures then level off, possibly through next
weekend. Highs may eventually creep back to around the 90 degree
mark next weekend into the following week, but for now guidance
mostly keeps our highs in the 80s.

&&

.AVIATION...Updated at 1745Z.

South-Central Arizona including KPHX, KIWA, KSDL, and KDVT:

May see a brief period of southerly crosswinds late this morning
as winds veer to take on a westerly component. Gusty winds are
once again expected this afternoon with gusts climbing upwards of
20-25 kts. Gusts taper off this evening before winds flip back
around to the east later tonight. A similar set up is expected
tomorrow. Mid to high clouds will increase throughout the day
today before clearing out overnight. Clear skies expected
tomorrow.

Southeast California/Southwest Arizona including KIPL and KBLH:

Mostly clear skies aside from a few passing high clouds will
continue through the period. At KIPL, winds will favor the
southwest today and the west tonight. A few hours of breezy
conditions expected late this afternoon into the early evening,
with gusts to 25 kts. At KBLH, winds will favor the northwest
today and the south tonight. Winds will be breezy again today,
with gusts to around 20 kts through early this evening.

&&

.FIRE WEATHER...
Tuesday through Saturday:
A cold front is expected to pass through the region on Tuesday
bringing a slight chance of showers over the higher terrain north
and east of Phoenix, but chances for wetting rain is 10% or less.
Behind the cold frontal passage, gusty west to northwest winds in
excess of 30 mph are likely through Tuesday evening. Minimum
afternoon RHs will drop to between 10-20% on Tuesday, potentially
leading to elevated fire weather conditions once again. During the
rest of the period, significantly lighter winds and a gradual
warming trend can be expected. Afternoon minimum RHs, however,
will be dropping into the single digits with modest overnight
recovery.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...None.
CA...None.
&&

Visit us on Facebook, Twitter, and at weather.gov/phoenix

DISCUSSION...Kuhlman
AVIATION...Feldkircher
FIRE WEATHER...Lojero/Kuhlman

Nearby

Wind Advisories in California, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.